Your are viewing a read-only archive of the old DiS boards. Please hit the Community button above to engage with the DiS !
are far more effective. But don't count on getting much out of the NHS sadly. When it comes to quality mental health support you do need to go private.
Anti-depressants may well be the way to go in the short term but i'd really encourage anyone thinking about getting medicated to also consider counselling too.
Right, i'm off to see SFA. Best anti-depressant EVER!
Hope things work out.
Looking back I don't think it made a differance at all..
but onlu really if its a serious case and the person is a risk to themselves.
personally i have been on and off them and decided to come off them cold turkey around a year or so ago. They make you feel numb, no feelings no thoughts and if you do any creative activity at all i found they took away my ability to do anything like that. Numb is the only word i can use to describe it.
coming off them was like i can only imagine, coming off herion.. hot and cold sweats, sickness and dizziness.
Ill never ever go back on them. oh and you cant cum on them either........ so ive been told.
Is it that bad? I study art and I can't really afford not to feel creative right now... :s
and of course different people have different experiences on them. It's best to talk things over with your GP. I think counselling/therapy is often better as a starting point but as mentioned the waiting list on the NHS is about 6-12 months (and even then they can only offer 12 sessions or so).
What are they out of interest.
like pay at least five pounds for an hour a week but you can pay more if you feel like it.
and it was impossible to get out of..
The answer is maybe and depends entirely on your circumstances, what you're taking, dosage, etc.
Everyone has different experiences with them - some people will tell you gruesome tales of coming off them, the side-effects they cause and all sorts of horrible stuff.
I've never had any dramatic reactions of any kind to them - the only advice i'd give would be to be careful around alcohol as it does not mix well with most types of anti-depressants.
remember what just because anti-depressants might have been great/hell on earth for someone, it doesn't mean the same will apply to you.
The doctor never mentioned it, but I was sure I'd heard you couldn't really drink much on them.
Also.. What about drugs.. It's not something I can really ask my GP, but is taking stuff a big no no on them? Mephedrome, coke, pills, weed, whatever.. Does anyone know?
but wouldn't they negate the benefits of taking anti-depressants, or at least alter them slightly, surely it's just a bad idea altoghether if you're feeling the way you obviously are.
I know this sounds stupid and it's realy bad, but there's no way I could just not take anything. I'm not going to make promises to myself. If you can't mix certain things with anti-depressants, it'd probably be safer just to not take them.
taking those drugs if youre already depressed
like everyone is saying, it's different for everyone, and from having seen how differently people react to it (and from what they have said about it themselves) i would say that it should never ever be done without some sort of counselling or in agreement with someone professional. the numbness that missbass mentioned is no doubt a bit of a bitch, but in some cases, if the depression is severe, you might need that in order to get anywhere with your therapy. some complain of the numbness, some say that certain brands have made them feel (more) suicidal, some say that it's been a real help. but please don't go on meds expecting that to solve anything by itself, it is meant as something to help your therapy.
didn't fancy becoming dependant on them or losing my sense of self despite how awful I felt, it's a decision I don't regret.
There's no way for anyone in this thread to tell you either way as each case is different (like others have already said). It would be a lot easier to discuss this with people who know you personally.
helped a lot. They got me through my degree. And I got off them without side effects. I have not been very depressed since.
after sinking into dark places over the summer i'm now taking them. they've helped to give me a kick start to thinking about sorting myself out properly.
my side effects have been:
i cannot drink alcohol. i just start weeping uncontrollably, like i was before i started taking them.
i have incredibly vivid dreams and trouble sleeping more than dozing (although it's likely that they are side effects of my condition more than the medication).
there is also somethign frustrating about taking them for me - you expect them to offer a cure just like other medication, but it takes so much more than that. i start counselling next week and i think that'll help me more. but if you're really in a dark place and see no way out, then yes, they are helpful.
my dad has been on fluoxotine for three years and doesn't want to depend on the anymore, but has been finsing it hard to come off them so has now gone cold turkey which has loads of effects....terrible mood swings and irrational behaviour...so no i don't think so
The first two weeks are hellish as it was one side-effect after another. After that it really evened me out mentally and helped get on the road to structure. 6 months sorted me right out.
Yes. They had a heck of an effect pretty much straight away. I took them for 6 months and they completely sorted me out. Of course there's a risk attached and will affect each person differently, but I am really pleased I went on them. There was a noticable difference in how I viewed things when I began taking them. I was so much more positive about things whereas previously I was in a complete pit of despair.